KOPS - The Institutional Repository of the University of Konstanz

Analysis of the parallel Schwarz method for growing chains of fixed-sized subdomains : Part III

Analysis of the parallel Schwarz method for growing chains of fixed-sized subdomains : Part III

Cite This

Files in this item

Files Size Format View

There are no files associated with this item.

CIARAMELLA, Gabriele, Martin J. GANDER, 2018. Analysis of the parallel Schwarz method for growing chains of fixed-sized subdomains : Part III. In: ETNA : Electronic Transactions on Numerical Analysis. 49, pp. 210-243. eISSN 1068-9613. Available under: doi: 10.1553/etna_vol49s210

@article{Ciaramella2018Analy-44818, title={Analysis of the parallel Schwarz method for growing chains of fixed-sized subdomains : Part III}, year={2018}, doi={10.1553/etna_vol49s210}, volume={49}, journal={ETNA : Electronic Transactions on Numerical Analysis}, pages={210--243}, author={Ciaramella, Gabriele and Gander, Martin J.} }

Ciaramella, Gabriele In the ddCOSMO solvation model for the numerical simulation of molecules (chains of atoms), the unusual observation was made that the associated Schwarz domain-decomposition method converges independently of the number of subdomains (atoms) and this without coarse correction, i.e., the one-level Schwarz method is scalable. We analyzed this unusual property for the simplified case of a rectangular molecule and square subdomains using Fourier analysis, leading to robust convergence estimates in the L2-norm and later also for chains of subdomains represented by disks using maximum principle arguments, leading to robust convergence estimates in L1. A convergence analysis in the more natural H1-setting proving convergence independently of the number of subdomains was, however, missing. We close this gap in this paper using tools from the theory of alternating projection methods and estimates introduced by P.-L. Lions for the study of domain decomposition methods. We prove that robust convergence independently of the number of subdomains is possible also in H1 and show furthermore that even for certain two-dimensional domains with holes, Schwarz methods can be scalable without coarse-space corrections. As a by-product, we review some of the results of P.-L. Lions [On the Schwarz allternating method. I, in Domain Decomposition Methods for Partial Differential Equations, SIAM, Philadelphia, 1988, pp. 1–42] and in some cases provide simpler proofs. Gander, Martin J. Ciaramella, Gabriele eng 2019-02-04T09:33:29Z 2019-02-04T09:33:29Z 2018 Analysis of the parallel Schwarz method for growing chains of fixed-sized subdomains : Part III Gander, Martin J.

This item appears in the following Collection(s)

Search KOPS


Browse

My Account